Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 100, NWS Albany, NY

September 8, 2012Columbia County, Dutchess County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Sep 8, 2012, 12:32 PM EDT for Columbia County, Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2012, 12:32 PM EDT (16:32 UTC)
Expired
Sep 8, 2012, 1:30 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 73 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 11:18 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS51 KALY 081632
SVRALY
MAC003-NYC021-027-081730-
/O.NEW.KALY.SV.W.0100.120908T1632Z-120908T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1232 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  EASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 130 PM EDT

* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PINE PLAINS...OR 11 MILES
  EAST OF RHINEBECK...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   ANCRAM BY 1245 PM EDT...
   COPAKE BY 1255 PM EDT...
   GREAT BARRINGTON BY 115 PM EDT...
   HOUSATONIC BY 120 PM EDT...
   AUSTERLITZ BY 125 PM EDT...
   LENOX...LEE AND NEW LEBANON BY 130 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK.

&&

LAT...LON 4184 7361 4191 7383 4250 7350 4255 7298
      4205 7343 4205 7349 4197 7349
TIME...MOT...LOC 1632Z 206DEG 27KT 4195 7367

$$
SNYDER/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 11:49 AM EDT, 43 minutes earlier.

Area forecast discussion, Sep 8, 11:49 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1149 AM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.NEAR TERM /THROUGH TONIGHT/...
MESOSCALE DISC...A NARROW RIBBON OF HIGHER LOWER LEVEL MOISTURE
CONTINUES TO ADVECT INTO THE MID HUDSON VALLEY AND NW CT. THERE IS
A WINDOW OF OPPORTUNITY FOR TORNADIC DEVELOPMENT WITH LOWERING
LCL/S AND THE TORNADO WATCH FOR DUTCHESS AND LITCHFIELD COUNTIES
IS NOW IN PLACE. OTHERWISE...WE CONTINUE WITH THE MODERATE RISK AS
AN IMPRESSIVE TWO SQUALL LINES OVER WESTERN NY ARE EXPECTED TO
INTENSIFY AND TRANSVERSE THE REGION LATER THIS AFTERNOON. WITH
SOME INSOLATION...SBCAPES ARE SLOWLY CLIMBING TOWARD 1000 J/KG
WITH VERY IMPRESSIVE HELICITY VALUES AND NEAR CLASSIC 0-3KM
HODOGRAPHS.

PREV DISC...
ALL THE PARAMETERS COVERED BELOW FOR ANTICIPATED MAJOR
SEVERE WEATHER OUTBREAK. 12UTC ALY SOUNDING CAPE 2177 (FAT CAPE AT
THAT), BRN-24, TT=42, SWEAT 289, 0-3 KM SHEAR 441, 0-1KM SHEAR
50KTS. MORNING STRATUS HAS THINNED AND IS BREAKING UP. MAX TEMPS
MAY NEED TO BE NUDGED UP. THIS IS A DANGERGOUS SITUATION.

CONVECTIVE LINE HAS REACHED W FINGER LKS. MVNG 225 AT 50KTS.
LINEAR MOVEMENT WOULD PLACE IT INTO W FCA BY 1230PM. WRF/HRRR MODELS
BRING LINE TO W AREAS 2-3PM. COORDINATED WITH SPC. AREA REMAINS IN
MOD RISK.

PREVIOUS AFD....
MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO
THIS EVENING...

THE STORM PREDICTION CENTER (SPC) MAINTAINS THE MODERATE RISK FOR
SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA AS A STRONG AND
DYNAMIC SYSTEM MOVES ACROSS THE REGION. A SQUALL LINE IS EXPECTED
TO PRECEDE AND ACCOMPANY THE COLD FRONT AS IT MOVES THROUGH.
MODERATE RISKS ARE TYPICALLY POSTED FOR INTENSE SQUALL LINES THAT
WILL PRODUCED WIDESPREAD WINDS DAMAGE. SPC HAS THE FOLLOWING
SEVERE OUTLOOK PROBABILITIES FOR THE OCCURRENCE OF DAMAGING WIND
GUSTS...HAIL OR A TORNADO WITHIN 25 MILES OF A POINT (EXAMPLE:
ALB...GFL...POU...PSF OR DDH) IN THE AREA THEY HAVE OUTLINED:

WIND GUSTS OF 50+ KNOTS (58+ MPH): 45%
WIND GUSTS OF 65+ KNOTS (75+ MPH): 10+%
HAIL PENNY-SIZED OR GREATER: 15%
TORNADO: 10%

A SPECIAL 18Z/SAT BALLOON LAUNCH HAS ALREADY BEEN COORDINATED WITH
SPC. WE HAVE ALSO UPDATED AND REISSUED A PUBLIC INFORMATION
STATEMENT WITH SOME SAFETY TIPS TO HELP YOU PREPARE.

A DEEPENING TROUGH IS MOVING INTO THE EASTERN UNITED STATES EARLY
THIS MORNING. ADDITIONAL SHORT WAVE ENERGY OVER CENTRAL CANADA WILL
MOVE THROUGH THE TROUGH CAUSING IT TO BECOME NEGATIVELY TILTED AND
STRENGTHENING THE SURFACE LOW/SYSTEM AS IT MOVES NORTHEAST ACROSS
THE GREAT LAKES REGION INTO EASTERN CANADA TODAY. THERE WILL BE VERY
STRONG DYNAMICS AND SHEAR WITH THIS SYSTEM. THE AREA WILL BE IN THE
FAVORABLE RIGHT-REAR ENTRANCE REGION OF THE UPPER LEVEL JET AS THE
FRONTAL BOUNDARY SWEEPS THROUGH. MLCAPE IS EXPECTED TO BE AROUND
500 J/KG WITH UP TO 1000 TO 2000 J/KG POSSIBLE IF ENOUGH HEATING CAN
OCCUR WHICH WILL BE DEPENDENT ON THE CLOUD COVER. MID LEVEL LAPSE
RATES WILL BE WEAK AT LESS THAN 6 C/KM. WE ARE LOOKING AT A HIGH
SHEAR LOW CAPE ENVIRONMENT. 0-6 KM SHEAR OF 45 TO 55 KNOTS IS
EXPECTED. ALSO WILL HAVE STRONG 850-700 MB WINDS FROM THE SOUTH TO
SOUTHWEST OF 40 TO 55 KNOTS WHICH WILL INCREASE THE POTENTIAL FOR
DAMAGING STRAIGHT LINE WINDS WITHIN ANY BOWING LINE SEGMENTS. CAN
NOT COMPLETELY RULE OUT ANY SMALL SUPERCELLS DEVELOPING WITHIN
THESE LINES.

TIMING OF THE SQUALL LINE ACROSS THE FORECAST AREA IS LATE THIS
AFTERNOON INTO THIS EVENING...21Z/SATURDAY TO 01Z/SUNDAY.
CONTINUED WITH ENHANCED WORDING IN THE FORECAST.

THE AMOUNT OF INSTABILITY THAT OCCURS TODAY WILL IMPACT THE ABILITY
FOR DISCRETE CELLS TO FORM AHEAD OF THE COLD FRONT. ANY DISCRETE
CELLS THAT DO DEVELOP WILL HAVE ENHANCED POTENTIAL TO BECOME SHALLOW
SUPERCELLS GIVEN STRONG LOW LEVEL SHEAR...THUS THE THREAT FOR
TORNADOES.

THE SYNOPTIC FLOW WILL BE RATHER STRONG TODAY ESPECIALLY UP THE
HUDSON RIVER VALLEY. SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED
WITH GUSTS OF 35 TO 40 MPH. AN ABRUPT WIND SHIFT TO THE WEST
WILL OCCUR WITH THE PASSAGE OF THE COLD FRONT AND COOLER AND DRIER
AIR WILL BEGIN TO FILTER IN. THE THREAT FOR THUNDERSTORMS WILL END
AND CHANCES FOR SHOWERS WILL DECREASE OVERNIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
WITH THE PASSAGE OF THIS COLD FRONT A COOLER AND LESS HUMID AIRMASS
WILL BE USHERED IN. CHANCES FOR SHOWERS WILL LINGER ON SUNDAY AS THE
UPPER TROUGH AXIS APPROACHES. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE FROM THE WEST ON MONDAY AND HEIGHTS ALOFT WILL RISE AS THE
TROUGH EXITS AND RIDGING BUILDS IN. TEMPERATURES WILL BE SEASONABLE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
IN LIGHT OF POTENTIAL SEVERE THREAT TODAY...EFP WILL NOT BE
UPDATED THIS AFTERNOON AT THIS AND MOST ADJACENT OFFICES. EFP IS
A FAIR WX FORECAST THROUGHOUT.

THE EXTENDED FORECAST PERIOD WILL BE MAINLY DRY WITH HIGH PRESSURE
IN CONTROL INTO THURSDAY.  A COLD FRONT MAY BRING A CHANCE OF
SHOWERS LATE IN THE WEEK.

TEMPS WILL START ON THE COOL SIDE WITH THE SFC HIGH OVER THE OHIO
VALLEY AND THE NORTHEAST FOR TUESDAY...BUT THE ANTICYCLONE WILL
SHIFT E/SE OVER THE MID ATLANTIC BY WEDNESDAY WITH MILDER AIR
FUNNELING IN OVER THE REGION WITH TEMPS RISING BACK ABOVE NORMAL.
HIGHS TUESDAY WILL BE IN THE MID 60S TO MID 70S. LOWS MONDAY AND
TUESDAY NIGHTS IN THE UPPER 30S TO 40S.  HIGHS FOR WED WILL RANGE
FROM THE LOWER TO M70S OVER THE HILLS/MTNS AND U70S TO L80S IN THE
VALLEYS.

WEDNESDAY NIGHT THROUGH FRIDAY...GENERAL AGREEMENT WITH THE
GFS/ECMWF/ENSEMBLES/HPC GUIDANCE THAT THE STRING OF FAIR AND DRY
DAYS WILL LAST THROUGH THURSDAY.  THE MID LEVEL RIDGE AXIS WILL
REMAIN OVER THE EAST COAST WITH THE SFC HIGH NEAR THE MID ATLANTIC
REGION.  TEMPS WILL STILL RUN ABOUT 10 DEGREES ABOVE NORMAL.  A
WEAKENING COLD FRONT WILL BE APPROACHING FROM THE NORTH AND WEST
AHEAD OF AN H500 UPPER TROUGH.  THU NIGHT INTO FRIDAY...THE MOISTURE
CONVERGENCE LOOKS WEAK WITH THE COLD FRONT...AND ONLY A SLIGHT CHC
OF SHOWERS WAS INCLUDED IN THE GRIDS FROM THE CAPITAL REGION NORTH
AND WEST.  HIGHS ON FRIDAY WILL BE IN THE MID 70S TO LOWER 80S...AND
THE LOWS THURSDAY NIGHT IN THE UPPER 40S AND 50S.

OVERALL...TEMPS WILL STILL AVERAGE ABOVE NORMAL AND PCPN BELOW
NORMAL IN THE LONG TERM.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
A HUMID AIR MASS WILL BE OVER THE REGION THIS MORNING. A STRONG
COLD FRONT WITH HEAVY SHOWERS AND STRONG TO SEVERE THUNDERSTORMS
WILL MOVE ACROSS THE REGION IN THE LATE AFTERNOON AND EARLY
EVENING.

EXPECT THE MVFR MIST AND STRATUS TO BURN OFF BETWEEN 12Z-15Z. THE
SFC WINDS WILL INCREASE AHEAD OF THE COLD FRONT FROM THE
SOUTH...AND VFR CONDITIONS WILL RETURN IN THE LATE MORNING INTO
THE AFTERNOON. A PREFRONTAL SFC TROUGH MAY FOCUS SOME ISOLD
SHOWERS/TSRAS FROM KGFL SOUTH AND EAST IN THE EARLY PM. VCSH GROUPS
WERE USED TO ACCOUNT FOR THESE SHRAS/TSRAS IN THE 16-18Z TIME
FRAME.

WE PLACED OUR BEST SHOT FOR STRONG TO POSSIBLY
SEVERE THUNDERSTORMS TO IMPACT THE ERN NY AND WRN NEW ENGLAND
TERMINALS AT 22Z-01Z. LATER TAF ISSUANCES CAN REFINE THIS. SPC HAS
A MODERATE RISK FOR THE ENTIRE FCST AREA. EXPECT MVFR/IFR
CONDITIONS WITH A POSSIBLE SQUALL LINE WITH THE FRONTAL PASSAGE.

VFR CONDITIONS WILL RETURN AFTER MIDNIGHT...EXCEPT AT KPSF WHERE
SOME MVFR/IFR CIGS/VSBYS MAY LINGER IN THE WAKE OF THE FRONT.

THE WINDS WILL INCREASE FROM THE S/SE AT AROUND 15 KTS WITH GUSTS IN
THE 25-30 KT RANGE THROUGH THE MID PM. EXPECT STRONGER WIND GUSTS
IN ANY SEVERE CONVECTION CLOSE TO 50 KTS BTWN 22Z-01Z. THE WINDS
WILL VEER TO THE SOUTH TO WEST AT 10-15 KTS WITH GUSTS AROUND 20
KTS EARLY THIS EVENING...AND BE LESS THAN 10 KTS AFTER MIDNIGHT.

OUTLOOK...
SUN-WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE. COOLER
AND DRIER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND
THERE WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN
EXPECTED MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

&&

.HYDROLOGY...
A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE ACROSS
THE LOCAL AREA THIS EVENING BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS...WITH SOME SEVERE THUNDERSTORMS POSSIBLE.
PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO UP TO 2
INCHES JUST AHEAD OF THE COLD FRONT SO VERY HEAVY DOWNPOURS ARE
EXPECTED WITH THE STORMS AS THE MOVE THROUGH. WIDESPREAD RAINFALL
AMOUNTS OF HALF AN INCH UP TO AN INCH ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

MUCH COOLER AIR WILL BE USHERED INTO THE REGION FOR SUNDAY AND THERE
WILL BE LINGERING CHANCES FOR SHOWERS. DRY WEATHER IS THEN EXPECTED
MUCH OF NEXT WEEK AS HIGH PRESSURE DOMINATES.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/BGM/SNYDER
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 8, 11:22 AM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1122 AM EDT SAT SEP 8 2012

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063-064-082>084-
VTZ013>015-091100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1122 AM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...MOST
OF EAST CENTRAL NEW YORK EXCLUDING DUTCHESS AND LITCHFIELD COUNTY AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER CONTINUES TO HAVE ALL OF EAST CENTRAL
NEW YORK AND ADJACENT WESTERN NEW ENGLAND IN A MODERATE RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN
THREAT IS FOR DAMAGING WIND GUSTS IN EXCESS OF 58 MPH WITHIN A
LINE OF THUNDERSTORMS PRECEDING AND ACCOMPANYING A STRONG COLD
FRONT APPROACHING FROM THE WEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

CTZ001-013-NYZ065-066-091100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
1122 AM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY
CONNECTICUT AND DUTCHESS COUNTY OF EASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOW REQUESTED FOR DUTCHESS AND
LITCHFIELD COUNTIES.

In the hours before

Special weather statement, Sep 8, 9:11 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
911 AM EDT SAT SEP 8 2012

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081800-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
911 AM EDT SAT SEP 8 2012

...SIGNIFICANT SEVERE THUNDERSTORMS EXPECTED ACROSS EASTERN NEW
YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT...

THE NATIONAL WEATHER SERVICE IS FORECASTING THE DEVELOPMENT OF
WIDESPREAD DAMAGING WINDS AND POSSIBLE TORNADOES OVER EASTERN NEW
YORK AND WESTERN NEW ENGLAND THIS AFTERNOON INTO TONIGHT.

A STRONG COLD FRONT WILL INTERACT WITH A MOIST AND UNSTABLE
AIRMASS TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FAST
MOVING COLD FRONT WITH SQUALL-LINE DEVELOPMENT TAKING PLACE THIS
AFTERNOON. AS THE LINE INTENSIFIES...THE THREAT FOR WIDESPREAD
WIND DAMAGE AND POSSIBLE TORNADOES WILL INCREASE AS THE LINE MOVES INTO
THE STRONGER INSTABILITY ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND THIS AFTERNOON INTO TONIGHT. DAMAGING WIND GUSTS WILL BE
COMMON ACROSS THE AREA AND SOME LOCATIONS COULD RECEIVE DAMAGING
WIND GUSTS OF OVER 70 MPH.

STATE AND LOCAL EMERGENCY MANAGERS ARE MONITORING THIS DEVELOPING
SITUATION. THOSE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE
WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA
WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER
TODAY.

BGM/SND

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:38 AM EDTSevere Thunderstorm WarningALYDutchess52 min
Sep 8, 1:12 PM EDTSpecial Weather StatementALYHerkimer48 min
Sep 8, 1:24 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery96 min
Sep 8, 2:56 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more79 min
Sep 8, 3:06 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster69 min
Sep 8, 3:51 PM EDTSevere Thunderstorm WarningALYGreene, Ulster54 min
Sep 8, 3:52 PM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Montgomery, Rensselaer, Saratoga, Schenectady and 3 more53 min
Sep 8, 4:27 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington63 min
Sep 8, 4:49 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster56 min
Sep 8, 5:08 PM EDTSevere Thunderstorm WarningALYUlster37 min
Sep 8, 5:44 PM EDTTornado WarningALYColumbia17 min
Sep 8, 5:45 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess22 min
Sep 8, 5:08 PM EDTSevere Thunderstorm WarningALYBerkshire52 min
Sep 8, 5:58 PM EDTSevere Thunderstorm WarningALYBerkshire47 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.